I had botox for crows feet wrinkles. It has relaxed my right cheek muscles. What should I do? (Photo)

I got Botox injected into crows feet to prevent, didn't have any to start off with & straight away both eyes had tiny new wrinkles directly underneath, darker deeper eye-bags, AND right side has drooped and relaxed the cheek muscle! It think he was in a hurry and put too much in eyes and esp. in the right side and it's still there after 11months, and cheek is weaker and thinner. I got forehead Botox at same time and it wore off after 3 months but the eyes hasn't worn off. What should I do?! :(

Doctor Answers 8

Cheek Botox

I have never heard of botox lasting 11 months.  Before and after photos may help to see the differences you describe.  Sometimes, neuromuscular conditions like Bell's Palsy can also cause the facial drooping condition.  Bring up your thoughts to your doctor to see if something else needs to be done.


Long Island Oculoplastic Surgeon
4.8 out of 5 stars 24 reviews

It is unlikely that Botox would remain after 11 months.

It is unlikely that Botox would remain after 11 months. A before and after photo would be required to see a change. Schedule a follow up with your injector and discuss your concerns.

Best,

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 425 reviews

Long term relaxation of facial muscles after BOTOX injections.

BOTOX usually lasts about 12 weeks, so I doubt that any remains.
From the one photo, I cannot see problems with your eyes and the single photo looks as though the right nasolabial fold is deeper than the left, but this may be an artifact of the photo.
I suggest that you have an evaluation by another plastic surgeon or a reevaluation by the one who injected you 11 months ago.

John Newkirk, MD
Columbia Plastic Surgeon
4.0 out of 5 stars 10 reviews

Botox and Relaxed Right Cheek Muscle

Thank you for your question and a picture in repose.  Do you have a picture with a full smile?  Does it affect your smile?

It is unlikely that any of the Botox remains after 11 months.

To be sure, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have these treatments.

I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 150 reviews

Botox is temporary

Botox relaxes the muscles temporarily. The effect usually lasts only a few months. Like any muscle that no longer gets used it can become weaker and thinner over time, but should return to baseline after several months of normal usage unhindered after the effects of Botox wear off. If you are still feeling that you are asymmetric after a single Botox injection over a year ago then I would recommend coming in for a consult and personal evaluation by an experienced cosmetic physician to explore treatment options related to the specific nature of your asymmetry.

Joshua L. Fox, MD
Long Island Dermatologic Surgeon
4.9 out of 5 stars 19 reviews

Botox and cheek weakness

Raverty5,    

Botox cannot last 11 months, as the nerves that are uncoupled by the Botox will have completely grown back and reinervated the entire area of treated muscles well before then.  Botox is never permanent, and I often wish it would last longer than it does, especially with a first time treatment. You need to see your doctor again, and may need to consider other causes of unilateral facial weakness, e.g. viral nerve infection that can cause transient weakness (Bell's Palsy).  Occasionally you will note wrinkles in different adjacent areas due to changes in movement dynamics caused by the Botox, but they are also going to be temporary.   I hope that this helps.    

Best wishes,    

Tom DeWire, MD, FACS    

Richmond, VA    

Thomas M. DeWire Sr., MD (retired)
Richmond Plastic Surgeon
4.3 out of 5 stars 35 reviews

Botox to crows feet

The only thing you can do is wait for the Botox to wear off. There isn't anything you can inject to make the Botox wear off faster.

K. Renee Hamlet, MD
Columbia Dermatologic Surgeon

Botox and Longevity

The good news and the bad news about Botox is that it wears off.  Botox cannot last more than six months in a given area.  I would definitely consult a board certified dermatologist with a great deal of experience with Botox to determine the cause of the problem.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.